Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla/Severe Muscle Pain
Sep 11, 2007

I have been taking Atripla (switched from Sustiva/Combivir after 5 years) for about 4 months. HIV positive for 20+ years, and healthy-t-cells 700+, viral load neg. About 6-8 weeks ago, I began having moderate to severe upper back pain in shoulders and neck. Am now in Physiotherapy for spasms, but little effect. At one point, Phys Med Dr. mentioned this could be a result of buildup of lactic acid in muscle (did not mention the meds might be causing). Just saw the side effects of Atripla-are we missing something here? Should I be concerned about lactic acidosis? Not experiencing any other symptoms of lactic acidosis.

Response from Dr. Conway

The new medication you are taking is the abacavir. In some cases, the symptoms you describe may be associated with the hypersensitivity reaction that usually occurs in the first 6 weeks of therapy. This may look a little bit like lactic acidosis. You may want to talk to your doctor about this, and see what he or she thinks. It is important to remember that all nucleoside analogues may be associate with some issues with muscle pain or similar symptoms, although it is certainly less common with abacavir.



Previous
HCW needs help
Next
mucus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement